MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET TPRD HEX SCDR CARDAN; SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US QUICKSET TPRD HEX SCDR CARDAN; SCREWDRIVERS
Catalog Number 227449000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Part damaged during surgery, when the screw was being placed.There was no patient harm.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).Investigation summary: according to the information received, "part damaged during surgery, when the screw was being placed" the product was not returned to depuy synthes; however, photos were provided for review.See attachment ¿source file - novedad colectivo 488913'.The photo investigation revealed that ' 227449000, quickset tprd hex scdr cardan had broken tip.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended use error.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the quickset tprd hex scdr cardan would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
QUICKSET TPRD HEX SCDR CARDAN
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19614533
Report Number1818910-2024-13945
Device Sequence Number15197248
Product Code HXX
UDI-Device Identifier10603295109259
UDI-Public(01)10603295109259(10)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227449000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown